Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

I was diagnosed with strep on Wednesday and given clindamycin

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 420 Questions
Question
I was diagnosed with strep on Wednesday and given clindamycin since I am allergic to cefdinir. I am apparently now allergic to clindamycin, too (I developed a rash), so the doctor switched out my prescription for levaquin. However, the side effects for levaquin look really dire and like overkill. Should I still take the levaquin?
Mon, 12 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Rudina Balliu 1 hour later
Brief Answer:
Start the treatment with Levaquin ,if you have any side effect stop it.

Detailed Answer:
Hello There!
Thank you for asking Health Care Magic.I have gone through your question and i understand your concern.
Clindamycine , cefdinir and levaquin are different class of antibiotics.
Of course that every medication has its own side effects but this does not mean that you will experience them.

You did not started with Levaquin( levofloxacine) yet, right?.
I would suggest to start the treatment with Levaquin and if you experience any side effect call your doctor immidietly.

Hope i have answer your question.
Wish you good health!
Take Care.
Dr Balliu.
Above answer was peer-reviewed by
 
Follow-up: I was diagnosed with strep on Wednesday and given clindamycin 4 hours later
But it seems really dangerous! It causes permanent nerve damage within days of taking it! Does basic amoxicillin not work on strep? I mean, I took my first dose, but this seems like an unnecessary gamble to get rid of a little case of strep that never even resulted in a sore throat.
 
 
Answered by Dr. Rudina Balliu 18 hours later
Brief Answer:
You should follow the treatment

Detailed Answer:
Hello again!
Sorry for my late reply.
Amoxicillin does work on Strept infection but sometimes could not work, baceteria is resistent.

If your doctor diagnosed you with Strept infection so it is so , you should be treated.
Since you started treatment you need to finish it otherwise will be worse.
Levofloxacine is often used to treat infection.
As i wrote you before if you experience any seffect , stop it and call your local doctor.

Wish you good health.
Take Care !
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor